Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

August 3, 2015Orleans County, New York

NWS Buffalo, NY issued this special weather statement at Aug 3, 2015, 12:24 AM EDT for Orleans County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2015, 12:24 AM EDT (04:24 UTC)
Expired
Aug 3, 2015, 1:00 AM EDT
In force
36 min
Issued by
NWS Buffalo, NY

County Orleans County, NY

The radar

The Buffalo radar (KBUF), 62 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WWUS81 KBUF 030424
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 AM EDT MON AUG 3 2015
 
NYZ001>003-030500-
NIAGARA-ORLEANS-MONROE-
1224 AM EDT MON AUG 3 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NIAGARA...NORTHWESTERN MONROE AND ORLEANS COUNTIES...

AT 1224 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
WATERPORT...OR 7 MILES NORTH OF MEDINA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MEDINA...ALBION...HILTON...HAMLIN BEACH STATE PARK...MIDDLEPORT...
LAKESIDE BEACH STATE PARK...WATERPORT...POINT BREEZE...KENT AND
RIDGEWAY.

LAT...LON 4338 7837 4337 7796 4334 7776 4331 7775
      4318 7847 4337 7856
TIME...MOT...LOC 0424Z 254DEG 39KT 4333 7835 
$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 11:11 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 2, 11:11 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1111 PM EDT SUN AUG 2 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL WORK ACROSS THE FORECAST AREA AHEAD
OF A COLD FRONT OVERNIGHT. THE COLD FRONT WILL THEN SHIFT ACROSS NEW
YORK ON MONDAY WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
POSSIBLE THROUGH MONDAY AFTERNOON. A COMFORTABLY COOL AIRMASS WILL
THEN FOLLOW THE FRONT MONDAY NIGHT AND SHOULD BE SETTLE IN PLACE FOR
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
RADAR AT 11PM SHOWS A LINE OF STRONG THUNDERSTORMS APPROACHING THE
NIAGARA FRONTIER. THIS IS OCCURRING FASTER THAN PREVIOUS GUIDANCE
SHOWED SO THE FORECAST HAS BEEN UPDATED LATE THIS EVENING TO REFLECT
THIS. 00Z KBUF SOUNDING SHOWS A MODERATELY UNSTABLE ENVIRONMENT HAS
WORKED OVER THE FORECAST AREA WITH RECENT VAD WIND PROFILES SHOWING
A 40-50 KNOT LOW LEVEL JET ALSO IN PLACE BOTHER SUPPORTING THE LINE
OF STORMS.

A COLD FRONT STRETCHED ACROSS MICHIGAN WITH A STRONG SHORTWAVE
TROUGH ALOFT ARE SUPPORTING THE CONVECTIVE ACTIVITY. MESO GUIDANCE
SLOWS/WEAKENS THIS ACTIVITY OVERNIGHT AS IT DRIFTS OVER WESTERN NEW
YORK SO HAVE TRENDED POPS DOWN TO CHANCE LATE OVERNIGHT.

THE COMBINATION OF A PRESSURE GRADIENT OVER THE EASTERN GREAT LAKES
AND A 50-60KT LOW LEVEL JET WILL BRING GUSTS TO THE 20-30 MPH RANGE
OVERNIGHT OUTSIDE OF ANY CONVECTIVE GUSTS FROM THE STORMS.
TEMPERATURES IN MOST AREAS WILL ONLY FALL INTO THE THE UPPER 60S OR
LOWER 70S.

THE COLD FRONT WILL CROSS WESTERN NEW YORK MONDAY MORNING THEN
SHIFTING TOWARD CENTRAL NEW YORK BY THE AFTERNOON HOURS. DEWPOINT
POOLING AHEAD OF THE FRONT WILL BOOST SURFACE DEWPOINTS INTO THE
MIDDLE TO UPPER 60S. A CAPED ENVIRONMENT PER FORECAST SOUNDING SHOULD
KEEP ANY ACTIVITY TAME IN THE MORNING. LOW LEVEL CONVERGENCE ALONG
THE FRONT WILL PROVIDE LIFT WITH INCREASING INSTABILITY GOING INTO
THE AFTERNOON WITH DIURNAL HEATING. FORECASTED CAPE WILL INCREASE TO
1000-2000 J/KG WITHIN A UNIDIRECTIONALLY SHEARED ENVIRONMENT UP TO
50KTS SUPPORTING THE POTENTIAL FOR SEVERE LINER STORMS WITH POSSIBLE
BOWING SEGMENTS PRODUCING DAMAGING WINDS. THE TIMING OF THE FRONT
WILL PLAY A BIG PART IN EXACTLY WHERE STRONG STORMS WILL SET UP WITH
A BETTER POTENTIAL FROM THE FINGER LAKES EASTWARD. TEMPERATURES
DURING MONDAY WILL CLIMB TO THE UPPER 70S TO LOWER 80S PRIOR TO THE
FRONTAL PASSAGE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
WATER VAPOR IMAGERY THIS AFTERNOON NICELY DISPLAYS A SHORTWAVE
TROUGH OF LOW PRESSURE REACHING NORTHERN MINNESOTA. THIS SHORTWAVE
WILL BE FORCING A SURFACE COLD FRONT EASTWARD ACROSS OUR REGION
MONDAY NIGHT. EXPECT SHOWERS AND THUNDERSTORMS TO END THROUGH THE
EVENING HOURS WITH THE PASSAGE OF THE COLD FRONT AND LOSS OF
DAYTIME INSTABILITY.

THIS SHORTWAVE TROUGH WILL ALSO DRAW A PERSISTENT UPPER LEVEL LOW
OVER EASTERN CANADA SOUTHWARD. ON TUESDAY A POOL OF COOL AIR ALOFT
WILL BE RESIDING OVER SOUTHERN CANADA AND THE GREAT LAKES REGION.
STEEPENING LAPSE RATES THROUGH THE DAY TUESDAY WILL LIKELY BRING
SCATTERED RAIN SHOWERS THROUGH THE PEAK HEATING OF THE AFTERNOON AND
EARLY EVENING HOURS. THIS COOL AIR ALOFT MAY EVEN BRING SOME LAKE
ENHANCED RAIN SHOWERS TO SE AND E OF LAKE ONTARIO WHERE +6 TO +8C AT
850 HPA WILL BE FLOWING OVER A +22C OR SO LAKE TEMPERATURE.

ON WEDNESDAY THE UPPER LEVEL LOW WILL REMAIN NEARBY THE GREAT LAKES
REGION...HOWEVER LOW LEVEL MOISTURE WILL BE MUCH LESS. EVEN THOUGH
INSTABILITY WILL AGAIN INCREASE THROUGH THE AFTERNOON HOURS THE
LESS PLENTIFUL MOISTURE WITHIN THE ATMOSPHERE SHOULD DECREASE THE
AMOUNT OF AFTERNOON SHOWERS. GREATEST CHANCES FOR A SHOWER WEDNESDAY
WILL BE ACROSS OUR EASTERN ZONES WHICH WILL HAVE SLIGHTLY BETTER
MOISTURE PROFILES.

WEDNESDAY NIGHT SHOWERS SHOULD DIMINISH WITH THE LOSS OF DAYTIME
HEATING AND THE INCREASING STABILITY OF THE ATMOSPHERE.

TEMPERATURES WILL AVERAGE 5 TO 10 DEGREES BELOW NORMAL FOR DAYTIME
HIGHS THIS PERIOD...WHILE OVER NIGHT LOWS WILL AVERAGE A FEW DEGREES
BELOW NORMAL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE FEATURE OF NOTE TO START THIS TIME PERIOD IS PRESENTLY FOUND
OVER THE STATE OF NEVADA AS A SHORTWAVE SLOWLY RIDES NORTHWARD
ALONG THE WESTERN FLANK OF A LONG RANGE RIDGE. TIMING THIS FEATURE
OVER THE ROCKIES...AND NORTHERN PLAIN STATES WILL BRING THE NEXT
WIDESPREAD THREAT OF SHOWERS AND THUNDERSTORMS INTO THE REGION
FRIDAY. THERE MAY BE A FEW STORMS THURSDAY AHEAD OF THIS FEATURE
NEAR THE STATE LINE...BUT BOTH THE 12Z GFS AND 12Z ECMWF SUGGEST
THAT FRIDAY WILL BE THE BEST DAY FOR PRECIPITATION CHANCES. WILL
MAINTAIN LOW CHANCE POPS FRIDAY AS THE MODELS CONTINUE A HIGH
DEGREE OF UNCERTAINTY TO THIS SHORTWAVE TRACK...POSSIBLY TRACKING
FARTHER SOUTHWARD WHICH WOULD LEAVE FRIDAY DRY...ESPECIALLY OUR
NORTHERN ZONES.

THIS SHORTWAVE MAY DRAW THE UPPER LEVEL LOW OVER EASTERN CANADA BACK
SOUTHWARD...LEAVING CHANCES FOR SHOWERS AND THUNDERSTORMS ON
SATURDAY ACROSS WESTERN AND NORTH CENTRAL NEW YORK STATE. THESE
SHOWERS AND THUNDERSTORMS MAY LINGER INTO SUNDAY DEPENDING UPON HOW
QUICKLY THE LOWER HEIGHTS ASSOCIATED WITH THE QUEBEC LOW LINGER OVER
THE EASTERN GREAT LAKES REGION.

WITH THE UPPER LEVEL LOW OVER QUEBEC NEARBY...TEMPERATURES ARE
EXPECTED TO REMAIN JUST BELOW SEASONAL NORMALS THROUGH THIS TIME
PERIOD.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
LINE OF TSRA APPROACHING THE NIAGARA FRONTIER LATE THIS EVENING. HAVE
AMENDED TAFS TO REFLECT MUCH EARLIER ARRIVAL OF STORMS. VFR EXPECTED
OUTSIDE OF TSRA WITH SOME GUSTY WINDS DEVELOPING. MVFR/IFR POSSIBLE
WITHIN TSRA. A 50KT LOW LEVEL JET PER VAD WIND PROFILES IS ALSO IN
PLACE BRINGING LOW LEVEL WIND SHEAR TO THE TAF SITES.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE COLD
FRONTAL PASSAGE ON MONDAY. THERE MAY BE LOWER MVFR TO IFR CONDITIONS
WITH THE STORMS...AS WELL AS THE RISK OF SEVERE CATEGORY WIND
GUSTS...BUT MOST OF THE TIME WILL BE VFR.

OUTLOOK...

MONDAY NIGHT AND TUESDAY...MAINLY VFR WITH A CHANCE OF A FEW
SHOWERS.
WEDNESDAY AND THURSDAY...MAINLY VFR.
FRIDAY...CHANCE OF
THUNDERSTORMS OVER THE SOUTHERN TIER...OTHERWISE VFR.

&&

.MARINE...
SOUTHWEST WINDS WILL CONTINUE TO GUST TOWARD 20 KNOTS TONIGHT AS A
TIGHT PRESSURE GRADIENT IS IN PLACE AHEAD OF A STRONG COLD FRONT
APPROACHING FROM MICHIGAN. THE GUSTY WINDS ACROSS THE EASTERN GREAT
LAKES AHEAD OF THE APPROACHING COLD FRONT ARE FORECAST TO INCREASE
WAVES ON THE NORTHEASTERN END OF LAKE ERIE TOWARD 6 FEET AT TIMES.
SMALL CRAFT ADVISORIES ARE IN PLACE ACROSS LAKE ERIE AND ONTARIO TO
COVER FOR THESE HIGHER WINDS AND WAVES THROUGH MONDAY. A LINE OF
SHOWERS AND STRONG THUNDERSTORMS WILL ALSO WORK ACROSS THE LAKE ERIE
AND WESTERN LAKE ONTARIO WATERS AHEAD OF THE FRONT OVERNIGHT.

THE COLD FRONT WILL MAKE ITS WAY ACROSS THE LOWER GREAT LAKES MONDAY
MORNING...WITH ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS
POSSIBLE. THE SEVERE THREAT FROM THESE STORMS WILL BE WIND GUSTS
NEARING OR EXCEEDING 50 KNOTS. ALONG WITH THE THREAT OF
CONVECTION...SMALL CRAFT ADVISORIES WILL BE IN EFFECT ACROSS THE
LOWER GREAT LAKES FOR THE BULK OF THE DAY. WINDS WILL TEMPORARILY
SUBSIDE ACROSS THE REGION LATE MONDAY AND MONDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR LOZ030.
         SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT MONDAY NIGHT FOR
         LOZ042>045.

&&

SYNOPSIS...SMITH/WCH
NEAR TERM...SMITH/WCH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...SMITH/WCH
MARINE...SMITH/WCH
Hazardous weather outlook, Aug 2, 1:57 PM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
157 PM EDT SUN AUG 2 2015

NYZ001>008-010>014-019>021-085-031800-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
157 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL CROSS THE REGION ON MONDAY. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF THE FRONT...
WITH A FEW OF THE THUNDERSTORMS POTENTIALLY BECOMING STRONG
TO SEVERE...WITH STRONG TO DAMAGING WIND GUSTS THE PRIMARY SEVERE
WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
157 PM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A COLD FRONT WILL CROSS THE REGION ON MONDAY. SHOWERS AND
THUNDERSTORMS WILL BE LIKELY ALONG AND AHEAD OF THE FRONT...
WITH A FEW OF THE THUNDERSTORMS POTENTIALLY BECOMING STRONG
TO SEVERE...WITH STRONG TO DAMAGING WIND GUSTS THE PRIMARY SEVERE
WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 2, 11:37 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1137 PM EDT SUN AUG 2 2015

NYZ001-002-010-030400-
NORTHERN ERIE-NIAGARA-ORLEANS-
1137 PM EDT SUN AUG 2 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NIAGARA...NORTH CENTRAL
ERIE AND NORTHWESTERN ORLEANS COUNTIES...

AT 1135 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES EAST OF FORT NIAGARA STATE PARK TO 25 MILES
NORTHWEST OF DUNKIRK...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...

NIAGARA FALLS...NORTH TONAWANDA...LOCKPORT...KENMORE...
AMHERST...TONAWANDA...GRAND ISLAND...NEWFANE AND PENDLETON.

LAT...LON 4312 7907 4314 7904 4326 7906 4337 7856
      4337 7821 4293 7890 4299 7894 4296 7894
      4299 7901 4307 7900 4306 7895 4304 7890
      4302 7890 4300 7894 4301 7890 4302 7889
      4305 7890 4307 7892 4308 7907
TIME...MOT...LOC 0335Z 271DEG 41KT 4328 7892 4282 7955

SMITH
Special weather statement, Aug 3, 12:01 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1201 AM EDT MON AUG 3 2015

NYZ001-002-030430-
NIAGARA-ORLEANS-
1201 AM EDT MON AUG 3 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NIAGARA AND
NORTHWESTERN ORLEANS COUNTIES...

AT 1200 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR SANBORN...
OR 9 MILES NORTHEAST OF NIAGARA FALLS...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NIAGARA FALLS...LOCKPORT...NEWFANE...LEWISTON...YOUNGSTOWN...
MIDDLEPORT...WATERPORT...FORT NIAGARA STATE PARK...SANBORN AND
RIDGEWAY.

LAT...LON 4312 7907 4314 7904 4325 7905 4326 7906
      4336 7863 4338 7849 4337 7829 4329 7823
      4307 7895 4308 7907
TIME...MOT...LOC 0400Z 242DEG 49KT 4318 7892

SMITH
Special weather statement, Aug 3, 12:24 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 AM EDT MON AUG 3 2015

NYZ001>003-030500-
NIAGARA-ORLEANS-MONROE-
1224 AM EDT MON AUG 3 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
NIAGARA...NORTHWESTERN MONROE AND ORLEANS COUNTIES...

AT 1224 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
WATERPORT...OR 7 MILES NORTH OF MEDINA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MEDINA...ALBION...HILTON...HAMLIN BEACH STATE PARK...MIDDLEPORT...
LAKESIDE BEACH STATE PARK...WATERPORT...POINT BREEZE...KENT AND
RIDGEWAY.

LAT...LON 4338 7837 4337 7796 4334 7776 4331 7775
      4318 7847 4337 7856
TIME...MOT...LOC 0424Z 254DEG 39KT 4333 7835

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:50 PM EDTSpecial Marine WarningBUF85 min
Aug 2, 11:37 PM EDTSpecial Weather StatementBUFNiagara23 min
Aug 3, 12:01 AM EDTSpecial Weather StatementBUFNiagara29 min
Aug 3, 12:21 AM EDTSpecial Marine WarningBUF39 min
Aug 3, 9:42 AM EDTSpecial Marine WarningBUF63 min
Aug 3, 2:50 PM EDTSpecial Weather StatementBUFOswego40 min
Aug 3, 3:48 PM EDTSpecial Weather StatementBUFOswego27 min
Aug 3, 5:20 PM EDTSpecial Weather StatementBUFOrleans40 min
Aug 3, 6:07 PM EDTSpecial Marine WarningBUF53 min
Aug 3, 6:23 PM EDTSpecial Weather StatementBUFOswego37 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.